View Full Version : Going off Plaquenil
05-17-2013, 07:40 PM
I have been feeling well for quite a while now, thank goodness. Aside from my skin rash my symptoms are mostly gone. I have good energy and am not too sore. My question is whether or not i should go off Plaquenil now?
Does anyone ever go off it? Or is it a medication we get to take for life?
05-17-2013, 08:52 PM
Going off Plaquenil can often trigger a flare, putting you back in a bad place. Feeling good while on Plaquenil is generally a sign that the Plaquenil is doing its job-- keeping your autoimmunity at bay. Stopping it can let everything rev back up.
Plaquenil is a long-term, disease-modifying drug.
Regardless, don't make a decision to stop Plaquenil without taking to your rheumatologist. He or she will be able to discuss with you whether it is safe to stop the drug. Some people go into true remission and stop Plaquenil, but you really need to talk to your doctor to see if that is the case with you.
Good news that you're feeling well! Congrats on that.
05-18-2013, 11:53 PM
I would talk to your rheumy.... mine is hoping that I will be able to stop mtx, but believes that plaquenil is for life.
05-19-2013, 05:30 AM
Thanks Derrie and Steve. I will certainly talk to my doctor, but I think you've answered my main question, which is whether plaquenil is used on-going. If it keeps me well, then no big deal though I would love to reduce the mitt full of pills I take.
Its a gorgeous sunny morning here in Southern Ontario. I hope it's a nice day where ever you are.
05-21-2013, 10:31 AM
I am glad that the Plaquenil is making you feel better and I agree that reducing or stopping it should be a discussion between you and your doctor.
I just wanted to make you feel better about the "mitt full" of pills that you must take (lol). So, my regimen includes 10 pills in the morning...6 pills mid day...12 pills at night for a total of 28 pills per day! it takes two full bottles of water for me to get all of these pills down :-). So, please do not feel alone in the area of having a plethora of pills..many of us are in the same boat and we empathize with you (lol).
Peace and Blessings
05-21-2013, 05:30 PM
Thanks Saysusie, you certainly have me beat with regards to the number of pills. Yikes! You probably rattle if you jump up and down. It's strange but feeling well gives me a sense of denial - I start thinking the doctor's wrong. Anyways, I think I'm over it. I was out in the sun for all of 10 minutes unprotected and I have a lovely itchy rash to remind me that maybe the doctor is correct. A couple pills is a small price to pay.